Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Kidney patient, diagnosed with thyroid. Taking Thyronorm. Should I continue?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
Hello,I am a stage 3 kidney patient (creatinine- 4.0) I have recently been diagnised for Thyroid (TSH high 8.6) and used Thyronorm 25mcg & 50mg tablets for three months each. Now, recent ly tested TSH (UltraTSH level) was found to be 4.65 and appears to be within range.Should I further continue the same medicine , if so for how long?Whether taking thyroid medication for long periods will result in water retention (swelling) of the body?
Posted Fri, 20 Sep 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 24 minutes later
Brief Answer:
Treatment is lifelong

Detailed Answer:
Hi,
Thanks for writing in. Treatment of hypothyroidism is lifelong because it occurs due to permanent reduction in thyroid hormone synthesis. So your treatment will be long term. Thyronorm is nothing but thyroid hormone and is being given to you because its deficient in your body. it wont have any adverse effects including water retention. You will have to continue the same dose. Make sure you take tablets regularly and empty stomach early morning. Check TSH periodically every 3-6 months. With this you will be fine and hypothyroidism will be undrr control
Hope this helps
Above answer was peer-reviewed by
 
Follow-up: Kidney patient, diagnosed with thyroid. Taking Thyronorm. Should I continue? 12 hours later
You had mentioned "empty stomach early morning" ; I go to stools normally after 8AM in morning;Does this mean that I should take the Thyronorm tablet after 8AM daily?
 
 
Answered by Dr. Rahul Tawde 6 minutes later
Brief Answer:
No relation with stools

Detailed Answer:
No relation with stools. Empty stomach means no food has to be taken. You can take at 7 am.
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
,  

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor